MAUDE Adverse Event Report: CONMED CORPORATION SINGULAR POLYPECTOMY SNARE

CONMED CORPORATION SINGULAR POLYPECTOMY SNARE
Catalog Number 000959
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) used/damaged device was returned to conmed quality assurance laboratory for evaluation.The device was examined; a visual inspection noted the loop wire has detached from the connector/drive assemble.Examination of the connector shows insufficient crimping.This lot was manufactured 14-jan-2016.A review of the device history record for this lot found no ncr's and no note of discrepancies during the manufacturing process.Of the lot containing (b)(4) units, there has been two (2) complaints received for detachment of components from this lot.(b)(4).There have been no serious injuries related to this product and failure mode.The conmed singular and conmed optimizer polypectomy snares are single patient use, one piece, disposable devices consisting of a proximal handle, outer sheath, internal drive wire, and distal wire loop.All parts of this device that exit the distal end of the endoscope are considered applied parts.Indications for use: may be used in conjunction with an electrosurgical generator for endoscopic resection of a polypoid lesion.May be used without electrocautery to aid in grasping a placement guidewire or tether during percutaneous endoscopic gastrostomy (peg) or jejunal feeding tube placement.This product is designed for non-continuous operation, with a duty cycle of 10 seconds on, and 30 seconds off.Warnings/precautions: this device is intended for single patient use only.The product and the packaging have not been designed or tested for reuse.The ability to effectively clean and resterilize this single use device and subsequent reuse may adversely affect the clinical performance, safety and/or sterility of the device.Do not pretest the snare with electrocautery outside of the patient.This could cause overheating of the snare and cause it to fray or break during the procedure resulting in a potential burn to the patient.To help prevent inadvertent injury or perforation of internal organs and body structure, polypectomy should always be performed under direct endoscopic vision.The electrosurgical generator should be placed in the off position prior to advancing or removing the snare through the endoscope to avoid injury to the patient or equipment that results from improper electrical grounding.Ensure that the patient is grounded prior to use of the monopolar electrosurgical generator and polypectomy snare to avoid patient injury.· the safe use of monopolar electrocautery during endoscopic polypectomy requires proper use of an electrosurgical grounding pad.Follow the instructions provided by the manufacturer of the electrosurgical unit and the patient grounding pad to prevent unnecessary risk to the operator, assistants and patients.Any break in insulation or patient grounding may result in injury.The operator and assistants should wear protective gloves to prevent accidental burns.Use only with electrosurgical units that comply with iec 60601-1 standards.Do not exceed the maximum electrical capacity of the device.Snares should only be used by or under the supervision of physicians thoroughly trained in endoscopic polypectomy and electrosurgical generator set-up and operation.Snares require an endoscope with a minimum working channel of 2.8 mm.
 
Event or Problem Description
As reported on mw 5063523 the facility stated during a colonoscopy on (b)(6) 2016, attempted to do a polypectomy using a 000959 singular polypectomy snare.While the device was being deployed the snare portion of the device broke off into the patient.The device was retrieved from the patient using biopsy forceps.No injury to the patient has been reported.To date there has been no additional information received regarding the patient's latest condition or any indication of long term adverse effect has occurred.

Brand Name
SINGULAR POLYPECTOMY SNARE
Common Device Name
POLYPECTOMY SNARE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key5921297
Report Number3007305485-2016-00099
Device Sequence Number1426449
Product Code FDI
UDI-Device Identifier00653405053180
UDI-Public(01)00653405053180(17)171217(30)1(10)201512184
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/14/2018
Device Catalogue Number000959
Device Lot Number201601144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2016
Initial Report FDA Received Date09/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight96